Drought, Cheyenne
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Cheyenne forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 39.786, -101.731 (the zone’s center; the record gives no point)
Drought conditions worsened slightly in June across the region. Cheyenne and Sherman counties were listed as being in D3 (Extreme) Drought, with all remaining counties in D4 (Exceptional) Drought.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Drought conditions worsened slightly in June across the region. Cheyenne and Sherman counties were listed as being in D3 (Extreme) Drought, with all remaining counties in D4 (Exceptional) Drought.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 31, 11:14 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1114 PM MDT FRI MAY 31 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 152 PM MDT FRI MAY 31 2013 EARLY AFTERNOON WV IMAGERY AND RAP H5 ANALYSIS SHOW LARGE SCALE TROUGH STILL IN PLACE ACROSS NORTHERN PLAINS WITH CLOSED CENTER OVER THE EASTERN DAKOTAS. A SERIES OF WEAK VORTICITY MAXIMA ARE ROTATING AROUND THE WESTERN EXTENT OF THE UPPER LOW PRODUCING MID-HIGH CLOUDS ACROSS THE PLAINS. OVER THE SOUTHERN PART OF OUR CWA STEEP LAPSE RATES ALONG A BAROCLINIC ZONE HAS LED TO DEVELOPMENT OF HIGH BASED SHOWERS/VIRGA. WITH BASES GENERALLY AROUND 12KFT AND A DEEP DRY LAYER BELOW THIS...IT IS UNLIKELY MUCH MORE THAN A FEW SPRINKLES WILL REACH THE SURFACE WITH THIS ACTIVITY. RED FLAG CONDITIONS AND GUSTY WINDS SHOULD CONTINUE THROUGH THE EARLY EVENING PERIOD ACROSS NW HALF OF THE CWA. LIMITING FACTOR FOR RFW CONTINUES TO BE FUELS...AND WITHOUT FURTHER INFORMATION IN THIS REGARD I DECIDED AGAINST EXPANDING CURRENT WARNING. WINDS HAVE OCCASIONALLY HIT ADVISORY CRITERIA IN THE NW...HOWEVER THESE CONDITIONS HAVE BEEN SPORADIC...SO IVE LEANED AGAINST ISSUANCE OF WIND ADVISORY. TONIGHT A SHORTWAVE TROUGH WILL ROUND THE BASE OF THE LARGE SCALE UPPER LOW WITH A COLD FRONT DROPPING SOUTH OVER OUR CWA (06 TO 09Z). WHILE WINDS MAY DECREASE SOME AFTER SUNSET...THE LULL IN WINDS THIS EVENING WILL BE SHORT LIVED BEFORE NEAR ADVISORY LEVEL WINDS REDEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH THE DAY SATURDAY BEHIND THE FROPA. SOME GUIDANCE IS ALSO SHOWING BETTER MID LEVEL MOISTURE WITH THIS UPPER LEVEL TROUGH ROTATING INTO THE CWA...HOWEVER THE BEST LIFT IS OUTSIDE OUR CWA...AND MODELS NEVER INITIATE SHOWERS OVER OUR CWA WITH DRY LOW LEVELS STILL IN PLACE. OTHER THAN THICKENING CLOUD COVER...I AM NOT EXPECTING ANY PRECIP. OVERNIGHT LOWS TONIGHT WILL DROP TO THE LOW 40S IN EASTERN COLORADO TO THE LOW 50S IN NORTH CENTRAL KANSAS. CONSIDERING THE COOL NATURE OF THE AIR MASS WE WOULD BE LOOKING AT MUCH COLDER TEMPS IF IT WASNT FOR CLOUD COVER AND WINDS OVERNIGHT. HIGHS ON SATURDAY MAY STRUGGLE TO REACH THE UPPER 60S/70F IF CLOUD COVER FAILS TO CLEAR BY THE AFTERNOON AS CURRENTLY ADVERTISED. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 152 PM MDT FRI MAY 31 2013 FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT...THE UPPER LEVEL RIDGE WILL BEGIN TO MOVE OVER THE AREA SATURDAY NIGHT AS A SURFACE HIGH MOVES INTO THE AREA. SUNDAY THE SURFACE HIGH WILL SLIDE EAST. AS IT DOES SO A TIGHT PRESSURE GRADIENT WILL DEVELOP OVER THE AREA FROM WEST TO EAST BEHIND THE EXITING SURFACE HIGH. WINDS WILL BREEZY BUT WILL DECLINE BEFORE SUNSET AS TEMPERATURES COOL. SUNDAY EVENING AS THE UPPER LEVEL RIDGE AXIS MOVES EAST OF THE AREA A SHORT WAVE TROUGH WILL MOVE ACROSS THE AREA. POINT SOUNDINGS SHOW A VERY SMALL AMOUNT OF ELEVATED INSTABILITY OVER THE SOUTHWEST PART OF THE AREA AS THE SHORT WAVE MOVES THROUGH. AT THIS TIME WILL KEEP THE FORECAST DRY DUE TO LOW CONFIDENCE THAT ANY STORMS WILL DEVELOP GIVEN THE ELEVATED CAPE IS LESS THAN 200 J/KG...AND THE DEEP DRY LAYER EXTENDING UP TO 600MB OR SO WHICH WILL CAUSE ANY LIGHT RAIN THAT MAY DEVELOP TO EVAPORATE. MONDAY THROUGH FRIDAY AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS. MODELS HAVE SHIFTED THE TRACK OF THE TROUGH SLIGHTLY NORTH...BUT OVERALL THIS SEEMS TO HAVE LITTLE EFFECT ON PRECIP. CHANCES FOR THE PERIOD. NUMEROUS SHORT WAVE TROUGHS THAT EXTEND FROM THE MAIN FEATURE MOVE OVER THE AREA TROUGH THE PERIOD AS THE TROUGH SLOWLY MOVES EAST OVER THE NORTHERN PLAINS. WITH EACH SHORT WAVE TROUGH MOVING THROUGH THE AREA PRECIP. CHANCES WILL RETURN. TEMPERATURES FOR THE PERIOD WILL START OUT 10 DEGREES ABOVE NORMAL MONDAY THEN COOL TO NEAR NORMAL TUESDAY THROUGH FRIDAY AS A COLD FRONT MOVES THROUGH THE AREA SOMETIME ON TUESDAY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1112 PM MDT FRI MAY 31 2013 COLD FRONT WILL CONTINUE TO MOVE THROUGH THE REGION OVERNIGHT WITH GUSTY NORTHWEST WINDS BEHIND IT. WINDS WILL INCREASE A BIT AFTER SUNRISE WITH MIXING AND CONTINUE TO BE WINDY THROUGH SUNSET SATURDAY. THERE WILL BE OCCASIONAL MID AND HIGH CLOUDINESS THROUGH THE PERIOD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...JTL AVIATION...024
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT FRI MAY 31 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011400- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1015 AM MDT FRI MAY 31 2013 /1115 AM CDT FRI MAY 31 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF MINIMUM RELATIVE HUMIDITY AROUND 15 PERCENT AND NORTHWEST WINDS GUSTING AROUND 40 MPH WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF FAR EASTERN COLORADO AS WELL AS SHERMAN AND WALLACE COUNTIES OF KANSAS. FOR THE REMAINDER OF THE TRI-STATE AREA MINIMUM RELATIVE HUMIDITY OF 10 TO 25 PERCENT AND NORTHWEST WINDS GUSTING 25 TO 40 MPH WILL BE COMMON. HOWEVER...RECENT RAINFALL IN THESE AREAS SHOULD BE ENOUGH TO PREVENT EXPLOSIVE FIRE GROWTH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The national radar mosaic for the moment the first event began.
13 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2013Every state in 2013This day in weather historyWarnings in Kansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454232, 454233, 454235, 454236, 454238, 454239, 454240, 454241, 454243, 454245, 454237, 454242, 454244.